Alert archive / Wyoming / Fire Weather Watches in 2021
Fire Weather Watch 4, NWS Cheyenne, WY
NWS Cheyenne, WY issued this fire weather watch at Jun 16, 2021, 1:50 PM MDT. It took effect at Jun 17, 2021, 11:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 16, 2021, 1:50 PM MDT (19:50 UTC)
- In effect from
- Jun 17, 2021, 11:00 AM MDT
- Expired
- Jun 17, 2021, 3:01 AM MDT
- In force
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
625 WWUS85 KCYS 161950 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 150 PM MDT Wed Jun 16 2021 ...FIRE WEATHER WATCH IN EFFECT THURSDAY FOR FIRE WEATHER ZONES 305...307 AND 309... WYZ305-307-309-171200- /O.NEW.KCYS.FW.A.0004.210617T1700Z-210618T0100Z/ Sierra Madre Range/Medicine Bow NF-Snowy Range/Medicine Bow NF- South Laramie Range/Medicine Bow NF- 150 PM MDT Wed Jun 16 2021 ...FIRE WEATHER WATCH IN EFFECT FROM LATE THURSDAY MORNING THROUGH EARLY THURSDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 305, 307, AND 309... The National Weather Service in Cheyenne has issued a Fire Weather Watch, which is in effect from late Thursday morning through early Thursday evening. * AFFECTED AREA...Fire weather zones 305, 307 and 309. * WIND...West 15 to 20 mph with gusts to 30 mph. * HUMIDITY...9 to 12 percent. * HAINES...6. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$
1 follow-up statement
425 WWUS85 KCYS 170901 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 301 AM MDT Thu Jun 17 2021 ...RED FLAG WARNING IN EFFECT TODAY FOR FIRE WEATHER ZONES 305...307 AND 309 FOR GUSTY WINDS AND LOW HUMIDITY... WYZ305-307-309-180100- /O.UPG.KCYS.FW.A.0004.210617T1700Z-210618T0100Z/ /O.NEW.KCYS.FW.W.0007.210617T1700Z-210618T0100Z/ Sierra Madre Range/Medicine Bow NF-Snowy Range/Medicine Bow NF- South Laramie Range/Medicine Bow NF- 301 AM MDT Thu Jun 17 2021 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 305, 307, AND 309... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 11 AM this morning to 7 PM MDT this evening. * AFFECTED AREA...Fire weather zones 305, 307 and 309. * WIND...West 15 to 20 mph with gusts to 30 mph. * HUMIDITY...9 to 12 percent. * HAINES...6. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WM
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this fire weather watch went out at Jun 16, 10:59 AM MDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 16, 10:59 AM MDT, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1059 AM MDT Wed Jun 16 2021 .SHORT TERM...(Today and tonight) Issued at 401 AM MDT Wed Jun 16 2021 Fairly quiet morning based on latest observations and satellite as trough axis stretches from Broadus, Montana down to Lusk, Wyoming and further south to La Junta, Colorado. Another warm and relatively dry day in store for many as our persist upper level ridge erodes with advancement of cold front to our northwest. Pockets of vorticity advection ahead of the front coupled with orographic uplift will assist in some potential of shower and thunderstorm development along the South Laramie Range this afternoon. Latest CAMS keep them isolated mainly south of the I-80 corridor between Cheyenne and Laramie as persistent cap remains into the east to limit convective growth even though in SPC Day 1 General Thunder outlook. CAPE values in best area of development up to about 500 J/kg of SBCAPE. After a record setting day across Wyoming and Nebraska for high temperatures, another warm day in store albeit a few degrees cooler but still into the 90s for many. .LONG TERM...(Thursday through Tuesday) Issued at 401 AM MDT Wed Jun 16 2021 Model solutions trend with evolution of the cold front passage transitioning into more of a stationary front with cooler temperatures compared to previous days but still above normal prior to going into the weekend with zonal to northwest flow starting the weekend period. GFS has the 594 dam high pressure absorbed early Friday morning as approaching shortwave and low level moisture provide a chance for isolated to scattered showers and thunderstorms Friday afternoon. Guidance pinpointing better precipitation chances across the NE Panhandle and CO plains over the WY side. Deepening trough axis late Saturday into Sunday provide WY a chance for precipitation and cooler temperatures closer to our averages. Ridging pattern sets in Monday morning as next system for next week approaches the CA coast. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1047 AM MDT Wed Jun 16 2021 VFR conditions likely through the forecast period for all terminals. Main concern exists with isolated showers and thunderstorms this afternoon across KCYS and KLAR due to some vorticity advection ahead of the front coupled with orographic lift. Might see a lightning strike or two with any storms that develop with greater than 500 J/kg of SBCAPE for areas east of the Laramie Range. Went ahead and added in some VCTS to account for any of these systems that might develop. && .FIRE WEATHER... Issued at 329 AM MDT Wed Jun 16 2021 Elevated fire weather conditions today as continued warm, dry conditions persist. Wind gusts will be a touch lighter limiting any spread. Thursday will see an increase in winds warranting heightened concern regarding fire weather conditions as dry conditions with min RHs under 15 across most of southeastern Wyoming. Some shower and thunderstorm activity in the afternoon and evening, mainly isolated to scattered in nature starting Friday and going into early next week. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...WM LONG TERM...WM AVIATION...MD FIRE WEATHER...WM
Hazardous weather outlook, Jun 16, 3:35 AM MDT, 10 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 335 AM MDT Wed Jun 16 2021 NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119- 170600- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- East Platte County-Goshen County-Central Laramie County- East Laramie County- 335 AM MDT Wed Jun 16 2021 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated to scattered thunderstorms may be possible in the afternoon and evening and are expected to remain below severe thresholds. Above-normal temperatures into the 80s and 90s expected today. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Thunderstorms possible this weekend into early next week. .Spotter information statement... Spotter activation will not be needed. WYZ103>106-109>117-170600- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- 335 AM MDT Wed Jun 16 2021 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Fire weather concern for fire ignition and spread with dry and windy conditions coupled with above-normal temperatures into the 80s and 90s. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Fire weather concern for fire ignition and spread with dry and windy conditions coupled with above-normal temperatures into the 80s and 90s. Thunderstorm chances this weekend into early next week. .Spotter information statement... Spotter activation will not be needed.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 3:43 PM MDT | Special Weather Statement | CYS | Laramie | 47 min |
Nearby
Fire Weather Watches in Wyoming, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.